Alert archive / Massachusetts / Special Weather Statements in 2020

Special Weather Statement, NWS Boston/Norton, MA

August 2, 2020Franklin County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2020, 10:37 PM EDT for Franklin County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 10:37 PM EDT (02:37 UTC)
Expired
Aug 2, 2020, 11:15 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA

County Franklin County, MA

The radar

The Albany radar (KENX), 118 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
1.3
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS81 KBOX 030237
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
1037 PM EDT Sun Aug 2 2020
 
MAZ002-003-008-030315-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
1037 PM EDT Sun Aug 2 2020

...STRONG THUNDERSTORM OVER NORTHWEST HAMPSHIRE COUNTY...

At 1036 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goshen, or 12 miles northwest of Northampton, moving northeast at 35
mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Greenfield, Orange, Deerfield, Montague, Northfield, Williamsburg,
Bernardston, Buckland, Conway, Shelburne, Erving, Ashfield, Colrain,
Gill, Whately, Charlemont, Chesterfield, Worthington, Goshen and
Cummington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4273 7266 4272 7233 4266 7225 4236 7288
      4248 7299
TIME...MOT...LOC 0236Z 228DEG 28KT 4247 7283 

$$

BL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:19 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 2, 8:19 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
819 PM EDT Sun Aug 2 2020

.SYNOPSIS...
A warm sultry air mass will be in place tonight through Tuesday.
Isolated severe thunderstorms are possible this evening in
western MA and northern CT. Mainly dry weather Monday. Showers
and a few thunderstorms, will develop Monday night, mainly in
western MA, ahead of Isaias, which is expected to impact
southern New England Tuesday night with heavy rain in western
areas and gusty winds in eastern areas. Heading into late week,
temperatures remain warm, but more comfortable with lowering
dewpoints.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

8 PM Update...

What an active afternoon of severe weather in the CT River
valley! WPC surface analysis shows a warm front just west of
I-91 corridor over Western MA/CT. A combination of 250 m2/s2
0-1km storm relative helicity, backed surface flow from the SSE,
40 kt effective bulk shear and 2000 J/kg of MLCAPE created a
favorable environment for severe thunderstorms that produced a
couple of tornadoes in Southern Berkshire county and Western
Hampden county in Massachusetts. The current Tornado Watch
coverage and forecast are still on track. Scattered
thunderstorms with heavy downpours are possible through midnight
then we are left with dry and very muggy conditions for the rest
of the night with overnight lows in the low to mid 70s and dew
point in the upper 60s to low 70s.

PREVIOUS DISCUSSION...

445 PM update...

Tonight...

A Tornado Watch is in effect for Hartford, Tolland, Hampden,
Hampshire, and Franklin Counties in northern CT and western MA
until 10 PM. Storms will be isolated due to mid level dry air
over eastern NY and lack of forcing. However, low level
helicity is very strong and any storms that do develop will
likely exhibit rotation this evening. Surface winds are still
backed somewhat in the CT River Valley, from the SSE, with SW
flow at 30-40 kt at 850 mb.

Elsewhere, scattered thunderstorms with heavy downpours will be
moving through eastern MA this evening, but not expected to be
severe.

Later tonight, low level southerly flow will keep temperatures
up, in the mid 70s with areas of fog in eastern areas.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...

Monday should be mainly dry with westerly winds drying things
out briefly with dewpoints dropping to the mid 60s except still
lower 70s along the coast. Highs in the 80s.

Monday night...

Moisture flows rapidly into the region out ahead of Isaias.
There should be a round of showers and perhaps thunderstorms in
northern CT and western MA. Additional activity is expected to
move along the same area. Scattered showers could impact eastern
areas as well.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...

* Tropical Storm Isaias moves into southern New England Tuesday into
  Wednesday

* Threats: Heavy rainfall, gusty winds, and minor coastal flooding
  possible

* Quiet weather post Isaias and comfortable temperatures.

The focus of the long term focus continues with Tropical Storm
Isaias and the possible impacts it could bring to southern New
England. As of Sunday afternoon T.S. Isaias was located about 975
nautical miles (1,123 miles) southwest of Martha's Vineyard. The
official track from the National Hurricane Center (NHC) does bring
Isaias into our neck of the woods sometime late Tuesday night
through early Wednesday morning. Steering Isaias into the northeast,
a Bermuda high (1020mb) and a frontal system extending along the
east coast. Now, there is still a bit of uncertainty with the track.
A western track would bring Isaias into northeast Florida/southeast
Georgia, then move inland thought the Carolinas. This time overland
would help to considerably weaken Isaias. An eastern track would
keep Isaias over the warmer waters before making landfall along the
outer banks of North Carolina, likely maintaining the strength of the
storm.

As previously discussed, the chances of Isaias remaining a tropical
storm as it reaches MA/CT/RI are continue to diminish. NHC has the
probability of tropical storm force winds between 20 and 30 percent;
with the most likely arrival time Tuesday evening. We did cap our
sustained wind speeds at 35 kts and wind gust to 45kts. It wouldn't
be out of the question for an isolated gust or two to 50 kts. At 925
mb winds are 60kts to 70kts. Strongest winds will be located to the
east of the track. West of the track the the bigger threat will be
rainfall. Good news, as previously stated Isaias will be moving
through fairly quickly; the central low pressure is in and out in 6
hours. Additionally, heavy rainfall many end up occurring in
narrower/localized bands that amount between 2" and 4" - with
locally 6".

The second half of the week is fairly quiet with high pressure
returning and leading to drier weather. Warm with temperatures in
the low and middle 80s and muggy on Wednesday with dewpoints near 70
degrees. Mid 80s Thursday and Friday with dewpoints near 60 degrees;
talk about refreshing!

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

2345Z update...

Tonight...Moderate confidence

MVFR CIGS expected throughout, with areas of fog in eastern MA
and RI late. Isolated thunderstorms, some strong to locally
severe, with local IFR before midnight. Some improvement with
dry conditions throughout the region after midnight.

Monday...High confidence. VFR.

Monday night...Moderate confidence. VFR to start with scattered
showers and isolated t-storms mainly in western MA & northern
CT late. Areas of fog possible late near the south coast.

KBOS Terminal...Moderate confidence in TAF. Scattered tstms this
evening.

KBDL Terminal...Moderate confidence in TAF. Low risk for tstms,
possibly strong through 03Z.

Outlook /Tuesday through Friday/...

Tuesday: Mainly VFR, with local IFR possible. Breezy. Chance
SHRA, chance TSRA, patchy FG.

Tuesday Night: MVFR/IFR conditions possible. Strong winds with
gusts up to 50 kt. Chance SHRA, patchy BR.

Wednesday: VFR. Breezy. Chance SHRA.

Wednesday Night: VFR. Breezy. Slight chance SHRA.

Thursday through Thursday Night: VFR.

Friday: VFR. Slight chance SHRA.

&&

.MARINE...
750 PM update...

Small Craft Advisories continue into Monday for gusty winds this
evening and then a period of 5 ft seas Monday, mainly over the
southeastern waters.

Seas could subside briefly to below SCA criteria Monday night,
before winds and seas increase in association with Isaias
Tuesday into Wednesday.

Outlook /Tuesday through Friday/...

Tuesday: Winds less than 25 kt. Local rough seas. Chance of
rain showers, patchy fog.

Tuesday Night: Low risk for gale force winds with gusts up to
45 kt. Rough seas up to 11 ft. Chance of rain showers, patchy
fog.

Wednesday: Winds less than 25 kt. Areas of rough seas. Slight
chance of rain showers, patchy fog.

Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.

Thursday Night through Friday: Winds less than 25 kt. Slight
chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ231>234-250.
     Small Craft Advisory until 5 PM EDT Monday for ANZ235-237-
     254>256.

&&

SYNOPSIS...Gaucher/GAF
NEAR TERM...Chai/GAF
SHORT TERM...GAF
LONG TERM...Gaucher
AVIATION...Gaucher/GAF
MARINE...Gaucher/GAF
Hazardous weather outlook, Aug 2, 4:23 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
423 PM EDT Sun Aug 2 2020

CTZ004-MAZ004>007-012>024-026-RIZ001>008-032030-
Windham CT-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
423 PM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-003-MAZ002-003-008>011-032030-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
423 PM EDT Sun Aug 2 2020

...TORNADO WATCH 410 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-032030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
423 PM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Aug 2, 8:26 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
826 PM EDT SUN AUG 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 SW STAFFORD SPRINGS   41.92N  72.34W
08/02/2020                   TOLLAND            CT   AMATEUR RADIO

            TREE DOWN ON OLD STAFFORD RD AT BUFF CAP RD.

0747 PM     TSTM WND DMG     BLANDFORD               42.18N  72.93W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BEECH HILL ROAD, WIRES DOWN.

0804 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON EAST OTIS ROAD

0809 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            POWER POLE SNAPPED WITH TREES AND WIRES DOWN ON EAST
            OTIS ROAD.

0825 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            NUMEROUS TREES DOWN/ACROSS THE ROAD ON SCHOOLHOUSE ROAD

&&

EVENT NUMBER BOX2001786 BOX2001787 BOX2001788 BOX2001789 BOX2001790

TG
Local storm report, Aug 2, 8:38 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
838 PM EDT SUN AUG 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON EAST OTIS ROAD

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            POWER POLE SNAPPED WITH TREES AND WIRES DOWN ON EAST
            OTIS ROAD.

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            NUMEROUS TREES DOWN/ACROSS THE ROAD ON SCHOOLHOUSE ROAD

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            MULTIPLE TREES DOWN 1.2 MILES DOWN BELDEN ROAD. TOLLAND
            DPW ON SCENE.

0715 PM     TSTM WND DMG     BLANDFORD               42.18N  72.93W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BEECH HILL ROAD, WIRES DOWN.

&&

EVENT NUMBER BOX2001788 BOX2001789 BOX2001790 BOX2001791 BOX2001787

TG
Local storm report, Aug 2, 9:35 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
935 PM EDT SUN AUG 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 SW STAFFORD SPRINGS   41.92N  72.34W
08/02/2020                   TOLLAND            CT   AMATEUR RADIO

            TREE DOWN ON OLD STAFFORD RD AT BUFF CAP RD.

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            POWER POLE SNAPPED WITH TREES AND WIRES DOWN ON EAST
            OTIS ROAD.

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            NUMEROUS TREES DOWN/ACROSS THE ROAD ON SCHOOLHOUSE ROAD

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            MULTIPLE TREES DOWN 1.2 MILES DOWN BELDEN ROAD. TOLLAND
            DPW ON SCENE.

0715 PM     TSTM WND DMG     BLANDFORD               42.18N  72.93W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BEECH HILL ROAD, WIRES DOWN.

&&

EVENT NUMBER BOX2001786 BOX2001789 BOX2001790 BOX2001791 BOX2001787

RC
Special weather statement, Aug 2, 9:53 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
953 PM EDT Sun Aug 2 2020

MAZ002>004-008>010-030230-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Northern Worcester MA-Eastern Hampshire MA-
953 PM EDT Sun Aug 2 2020

...STRONG THUNDERSTORM DEVELOPING OVER FRANKLIN, HAMPSHIRE, WESTERN
HAMPDEN AND NORTHERN WORCESTER COUNTY...

At 951 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chester, or 12 miles west of Northampton, moving northeast at 65 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm. Heavy downpours could also produce localized urban poor
drainage flooding.

Locations impacted include...
Amherst, Northampton, Greenfield, Orange, Deerfield, Gardner,
Easthampton, Athol, Winchendon, Montague, Templeton, Westminster,
Ashburnham, Southampton, Hadley, Hubbardston, Sunderland, Hatfield,
Northfield and Williamsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4238 7301 4243 7300 4273 7236 4272 7205
      4255 7189 4219 7297 4225 7301 4231 7300
      4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 0151Z 242DEG 57KT 4230 7291

Chai
Local storm report, Aug 2, 10:21 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1021 PM EDT SUN AUG 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     MANCHESTER              41.78N  72.52W
08/02/2020                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON LYDALL ST

0345 PM     TSTM WND DMG     3 SW STAFFORD SPRINGS   41.92N  72.34W
08/02/2020                   TOLLAND            CT   AMATEUR RADIO

            TREE DOWN ON OLD STAFFORD RD AT BUFF CAP RD.

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            POWER POLE SNAPPED WITH TREES AND WIRES DOWN ON EAST
            OTIS ROAD.

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            NUMEROUS TREES DOWN/ACROSS THE ROAD ON SCHOOLHOUSE ROAD

0705 PM     TSTM WND DMG     TOLLAND                 42.08N  73.02W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            MULTIPLE TREES DOWN 1.2 MILES DOWN BELDEN ROAD. TOLLAND
            DPW ON SCENE.

0715 PM     TSTM WND DMG     BLANDFORD               42.18N  72.93W
08/02/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BEECH HILL ROAD, WIRES DOWN.

&&

EVENT NUMBER BOX2001792 BOX2001786 BOX2001789 BOX2001790 BOX2001791
BOX2001787

RC
Special weather statement, Aug 2, 10:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1037 PM EDT Sun Aug 2 2020

MAZ002-003-008-030315-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
1037 PM EDT Sun Aug 2 2020

...STRONG THUNDERSTORM OVER NORTHWEST HAMPSHIRE COUNTY...

At 1036 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goshen, or 12 miles northwest of Northampton, moving northeast at 35
mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Greenfield, Orange, Deerfield, Montague, Northfield, Williamsburg,
Bernardston, Buckland, Conway, Shelburne, Erving, Ashfield, Colrain,
Gill, Whately, Charlemont, Chesterfield, Worthington, Goshen and
Cummington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4273 7266 4272 7233 4266 7225 4236 7288
      4248 7299
TIME...MOT...LOC 0236Z 228DEG 28KT 4247 7283

BL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:53 PM EDTSpecial Weather StatementBOXFranklin, Hampshire37 min
Aug 2, 11:18 PM EDTSpecial Weather StatementBOXFranklin27 min
Aug 3, 5:18 AM EDTTropical Storm WatchBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more8 hr
Aug 3, 11:11 AM EDTTropical Storm WarningBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more36 hr
Aug 3, 3:02 PM EDTFlash Flood WatchBOXFranklin, Hampden, Hampshire27 hr

Nearby

Special Weather Statements in Massachusetts, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.